PIER
 
Progress In Electromagnetics Research
ISSN: 1070-4698, E-ISSN: 1559-8985
Home | Search | Notification | Authors | Submission | PIERS Home | EM Academy
Home > Vol. 36 > pp. 193-246

A SURVEY OF VARIOUS FREQUENCY DOMAIN INTEGRAL EQUATIONS FOR THE ANALYSIS OF SCATTERING FROM THREE-DIMENSIONAL DIELECTRIC OBJECTS

By B. H. Jung, T. K. Sarkar, and Y.-S. Chung

Full Article PDF (494 KB)

Abstract:
In this paper, we present four different formulations for the analysis of electromagnetic scattering from arbitrarily shaped three-dimensional (3-D) homogeneous dielectric body in the frequency domain. The four integral equations treated here are the electric field integral equation (EFIE), the magnetic field integral equation (MFIE), the combined field integral equation (CFIE), and the PMCHW (Poggio, Miller, Chang, Harrington, and Wu) formulation. For the CFIE case, we propose eight separate formulations with different combinations of expansion and testing functions that result in sixteen different formulations of CFIE. One of the objectives of this paper is to illustrate that not all CFIE are valid methodologies in removing defects, which occur at a frequency corresponding to an internal resonance of the structure. Numerical results involving the equivalent electric and magnetic currents, far scattered fields, and radar cross section (RCS) are presented for three canonical dielectric scatterers, viz. a sphere, a cube, and a finite circular cylinder, to illustrate which formulation works and which does not.

Citation: (See works that cites this article)
B. H. Jung, T. K. Sarkar, and Y.-S. Chung, "A Survey of Various Frequency Domain Integral Equations for the Analysis of Scattering from Three-Dimensional Dielectric Objects," Progress In Electromagnetics Research, Vol. 36, 193-246, 2002.
doi:10.2528/PIER02021702
http://www.jpier.org/PIER/pier.php?paper=0202172

References:
1. Harrington, R. F., "Boundary integral formulations for homogeneous material bodies," J. Electromagn. Waves Applicat., Vol. 3, No. 1, 1-15, 1989.
doi:10.1163/156939389X00016

2. Umashankar, K., A. Taflove, and S. M. Rao, "Electromagnetic scattering by arbitrary shaped three-dimensional homogeneous lossy dielectric bodies," IEEE Trans. Antennas Propagat., Vol. 34, No. 6, 758-766, June 1986.
doi:10.1109/TAP.1986.1143894

3. Sarkar, T. K., S. M. Rao, and A. R. Djordjevic, "Electromagnetic scattering and radiation from finite microstrip structures," IEEE Trans. Microwave Theory Technol., Vol. 38, No. 11, 1568-1575, Nov. 1990.
doi:10.1109/22.60001

4. Rao, S. M. and D. R. Wilton, "E-field, H-field, and combined field solution for arbitrarily shaped three-dimensional dielectric bodies," Electromagn., Vol. 10, 407-421, 1990.
doi:10.1080/02726349008908254

5. Rao, S. M., C. C. Cha, R. L. Cravey, and D. L. Wilkes, "Electromagnetic scattering from arbitrary shaped conducting bodies coated with lossy materials of arbitrary thickness," IEEE Trans. Antennas Propagat., Vol. 39, No. 5, 627-631, May 1991.
doi:10.1109/8.81490

6. Sheng, X. Q., J. M. Jin, J. M. Song, W. C. Chew, and C. C. Lu, "Solution of combined-field integral equation using multilevel fast multipole algorithm for scattering by homogeneous bodies," IEEE Trans. Antennas Propagat., Vol. 46, No. 11, 1718-1726, Nov. 1998.
doi:10.1109/8.736628

7. Rao, S. M., D. R. Wilton, and A. W. Glisson, "Electromagnetic scattering by surfaces of arbitrary shape," IEEE Trans. Antennas Propagat., Vol. 30, No. 5, 409-418, May 1982.
doi:10.1109/TAP.1982.1142818

8. Harrington, R. F., Time Harmonic Electromagnetics, McGraw- Hill, New York, 1961.

9. Rao, S. M., "Electromagnetic scattering and radiation of arbitrarily- shaped surfaces by triangular patch modeling," Electromagnetic scattering and radiation of arbitrarily- shaped surfaces by triangular patch modeling, Ph.D. Dissertation, Univ. Mississippi, Aug. 1980.

10. Kolundzija, B. M., J. S. Ognjanovic, and T. K. Sarkar, WIPLD Electromagnetic Modeling of Composite Metallic and Dielectric Structures, Software and User’s Manual, Artech House, Norwood, 2000.

11. Wilton, D. R., S. M. Rao, A. W. Glisson, D. H. Schaubert, O. M. Al-Bundak, and C. M. Butler, "Potential integrals for uniform and linear source distributions on polygonal and polyhedral domains," IEEE Trans. Antennas Propagat., Vol. 32, No. 3, 276-281, March 1984.
doi:10.1109/TAP.1984.1143304

12. Caorsi, S., D. Moreno, and F. Sidoti, "Theoretical and numerical treatment of surface integrals involving the free-space Green’s function," IEEE Trans. Antennas Propagat., Vol. 41, No. 9, 1296-1301, Sept. 1993.
doi:10.1109/8.247757

13. Graglia, R. D., "On the numerical integration of the linear shape functions times the 3-D Green’s function or its gradient on a plane triangle," IEEE Trans. Antennas Propagat., Vol. 41, No. 10, 1448-1455, Oct. 1993.
doi:10.1109/8.247786

14. Eibert, T. F. and V. Hansen, "On the calculation of potential integrals for linear source distributions on triangular domains," IEEE Trans. Antennas Propagat., Vol. 43, No. 12, 1499-1502, Dec. 1995.
doi:10.1109/8.475946


© Copyright 2014 EMW Publishing. All Rights Reserved